Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


REPORTS
Aug 20, 2010

Hi Doctor, How are you.i hope and wish you are fine.I have gone for following tests the resulted reports are CD4 --->860 CD8 --->1761 all tests are normal except following ones SERUM CHOLESTEROL -->213mg/dl( RANGE 140mg/dl to 180mg/dl). HDL-->44 AND LDL 131 (RANGE UPTO 100) VLDL-->38 mg/dl(RANGE 0 TO 30) FINALLY SERUM TRIGLYCERIDES is 193 mg/dl(RANGE 0 TO 150)

Doctor suggested me to use one tablet either ATROVA-E or ATORVA-E.Is it fine if i take this medicine for sometime.I am worried if i start this medicine do i use it for ever like HIV tabs.Please clarify my doubt as earliest.

Response from Dr. Henry

Diet and exercise can decrease modest elevations of cholesterol and triglycerides. Fish oil can also be helpful for some patients. Depending on your risk for heart disease, use of a statin (such as atorvastatin) may be recommended. Stopping smoking and control of hypertension also important. Statin drugs are often used long term but again diet and exercise can often favorably impact modest elevations in blood lipids. In some cases, switching the HIV meds around can also help. KH



Previous
HIV Related Memory Loss
Next
side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement